MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT; VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT; VASCULAR AND BILIARY STENT
Model Number VIUS08060
Medical Device Problem Codes Positioning Failure (1158); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that the stent allegedly failed to deploy from the delivery system.Reportedly, the delivery system was removed from the patient without incident, and a new delivery system was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.No additional complaint has been previously reported for this lot number.Investigation summary: based on the evaluation of the sample returned, the reported failure to deploy the stent could not be confirmed.Even thought the stent was found loaded in the delivery system upon sample receipt, the stent could be deployed on the laboratory table without problems.No damage or device deficiency could be identified.Based on the evaluation results, the reported issue could not be reproduced and the investigation will be closed with inconclusive result.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling applicable it was found that the instructions for use (ifu) sufficiently addressed the potential risk.The ifu states: "should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit.".In regards to accessories the ifus state: 'the bard® lifestar vascular stent system is only compatible with a 0.035¿ (0.89 mm) guidewire.', and 'the 6f delivery system requires a minimum (.) 6f introducer sheath.' based on the ifu supplied with this product, the device is indicated for the treatment of iliac occlusive disease or for the treatment of biliary strictures resulting from malignant neoplasms.

Brand Name
LIFESTAR BILIARY STENT
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8425809
Report Number9681442-2019-00035
Device Sequence Number19395565
Product Code FGE
UDI-Device Identifier04049519005416
UDI-Public(01)04049519005416
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2021
Device Model NumberVIUS08060
Device Catalogue NumberVIUS08060
Device Lot NumberANCW1977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1